Texas, 2019Hail and Damaging Winds in Texas, August 19, 2019
August 19, 2019 · NWS AMA · 6 events in 1 county or zone
Isolated thunderstorms developed during the afternoon along a low pressure trough across the northeast Texas Panhandle, producing damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed during the afternoon along a low pressure trough across the northeast Texas Panhandle, producing damaging winds and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 19, 3:11 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 19, 3:11 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
411 PM CDT Mon Aug 19 2019
.SHORT TERM...This Afternoon through Tuesday afternoon.
Isolated storms this afternoon and evening will have the potential
to produce strong winds and lightning induced wildfires. It looks
like shower/storm coverage should decrease after sunset. After
another warm night, Tuesday looks to be a bit cooler than the past
few days, though still quite a bit above normal. Only very isolated
storms look possible during the afternoon hours tomorrow. Utilized a
10% chance in the SE TX Panhandle where low level moisture appears
to hang around long enough into the afternoon to allow some modest
destabilization.
Simpson
&&
.LONG TERM...Tuesday night through Monday.
Not much has changed in the latest suite of model runs with
respect to the overall weather pattern for this week. An upper
level ridge of high pressure will continue to migrate west to a
position near the four corners region by the middle of this week.
This will result in northwest flow aloft, which is a better
steering flow for showers and tstms to move into the forecast
area from eastern New Mexico and southeast Colorado. Utilized the
model consensus blend approach for temps and pops from Tuesday
night through Friday night across the OK and TX Panhandles. Most
medium range models, including the consensus blend, suggest a
return to dry weather for this weekend into Monday as the upper
level ridge of high pressure moves east to a position around the
southern high plains.
02
&&
.FIRE WEATHER...This Afternoon.
Dry lightning strikes will be possible this afternoon. In any areas
that have not received rain recently, these strikes would have the
potential to start wildfires. Some fires may resist containment a
bit with relative humidity values around 15% and twenty foot wind
gusts pushing 20 mph.
Simpson
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 72 98 70 96 68 / 20 10 20 10 40
Beaver OK 73 101 70 97 66 / 20 10 30 20 60
Boise City OK 67 99 65 94 62 / 10 10 20 30 60
Borger TX 74 103 73 100 70 / 20 10 20 10 50
Boys Ranch TX 72 100 69 97 67 / 20 10 20 20 50
Canyon TX 71 98 69 95 67 / 20 10 20 10 40
Clarendon TX 74 99 71 98 70 / 20 10 20 5 30
Dalhart TX 67 98 65 95 63 / 10 10 20 20 60
Guymon OK 70 101 68 97 64 / 20 10 20 20 60
Hereford TX 71 99 69 96 67 / 20 10 20 10 40
Lipscomb TX 75 102 71 98 68 / 20 10 30 20 50
Pampa TX 72 98 70 97 68 / 20 10 20 10 40
Shamrock TX 73 99 71 97 69 / 20 10 20 5 30
Wellington TX 74 101 73 100 71 / 10 10 20 5 30
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Palo Duro Canyon.
OK...None.
&&Hazardous weather outlook, Aug 19, 3:01 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
401 PM CDT Mon Aug 19 2019
OKZ001>003-TXZ001>020-317-201100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
401 PM CDT Mon Aug 19 2019
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Isolated to scattered thunderstorms are possible this afternoon
and evening across most of the Oklahoma and Texas Panhandles. A
few storms will have the potential to become strong to severe,
with damaging winds the primary hazard.
High temperatures of 105 to 109 degrees are expected this afternoon
at Palo Duro Canyon State Park. A Heat Advisory remains in effect
for this area until 8 PM CDT this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms will be possible across the Oklahoma and Texas Panhandles
mainly during the afternoon and nighttime hours Tuesday through
Friday. A few storms may become strong to severe during this time
period, with damaging winds as the primary hazard.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
02
In the hours before
Special weather statement, Aug 19, 1:55 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
255 PM CDT Mon Aug 19 2019
TXZ004-005-192100-
Ochiltree TX-Lipscomb TX-
255 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIPSCOMB AND
OCHILTREE COUNTIES UNTIL 400 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Wolf Creek Park, or 13 miles south of Perryton, moving
northeast at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Perryton, Booker, Wolf Creek Park and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3616 10049 3606 10074 3606 10076 3615 10098
3633 10099 3650 10079 3650 10039
TIME...MOT...LOC 1954Z 228DEG 14KT 3620 10081
GuerreroSpecial weather statement, Aug 19, 2:20 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
320 PM CDT Mon Aug 19 2019
TXZ001-006>008-011>013-192115-
Hartley TX-Hutchinson TX-Dallam TX-Potter TX-Carson TX-Moore TX-
Oldham TX-
320 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON...NORTHERN
OLDHAM...SOUTHWESTERN HUTCHINSON...NORTHERN POTTER...SOUTHEASTERN
DALLAM...MOORE AND HARTLEY COUNTIES UNTIL 415 PM CDT...
At 320 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Channing to 4 miles north
of Valley De Oro to 9 miles south of Masterson. Movement was
northeast at 15 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Dumas, Dalhart, Hartley, Fritch, Channing, Sanford, Four Way, Valley
De Oro, Boys Ranch, Masterson and Lake Meredith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3610 10255 3594 10167 3577 10147 3544 10163
3533 10222 3531 10275 3551 10288
TIME...MOT...LOC 2020Z 220DEG 14KT 3561 10227 3552 10209 3550 10192
GuerreroSpecial weather statement, Aug 19, 2:58 PM CST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Amarillo TX
358 PM CDT Mon Aug 19 2019
TXZ004-005-192200-
Ochiltree TX-Lipscomb TX-
358 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIPSCOMB AND EASTERN
OCHILTREE COUNTIES UNTIL 500 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Wolf Creek Park, or 11 miles southeast of
Perryton, moving northeast at 10 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Perryton, Booker and Wolf Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3608 10061 3616 10090 3650 10084 3650 10032
TIME...MOT...LOC 2057Z 217DEG 10KT 3624 10072
Guerrero
Special weather statement, Aug 19, 3:13 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Amarillo TX
413 PM CDT Mon Aug 19 2019
TXZ006-007-011-012-192215-
Hartley TX-Potter TX-Moore TX-Oldham TX-
413 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...SOUTHERN MOORE AND EASTERN HARTLEY COUNTIES
UNTIL 515 PM CDT...
At 413 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Channing to 9 miles northeast
of Boys Ranch to 5 miles south of Masterson. Movement was north at 15
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Dumas, Hartley, Channing, Four Way, Valley De Oro, Boys Ranch and
Masterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3601 10250 3589 10169 3546 10179 3533 10235
3544 10263 3562 10276
TIME...MOT...LOC 2113Z 184DEG 12KT 3563 10232 3561 10214 3556 10199
GuerreroSpecial weather statement, Aug 19, 4:15 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
515 PM CDT Mon Aug 19 2019
TXZ004-192315-
Ochiltree TX-
515 PM CDT Mon Aug 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR OCHILTREE COUNTY UNTIL 615 PM
CDT...
At 515 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Perryton, moving northeast at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Perryton, Wolf Creek Park and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3612 10067 3619 10109 3620 10108 3650 10092
3650 10055 3633 10055
TIME...MOT...LOC 2215Z 209DEG 15KT 3629 10082
GuerreroHail, Ochiltree
- When
- August 19, 4:35 PM CST
- Where
- Ochiltree County, 1.38 mi S of Farnsworth
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.260, -100.970
Perryton radio station KXDJ reported quarter size hail 13 miles southwest of Perryton.
Thunderstorm Wind, Ochiltree
- When
- August 19, 5:02 PM CST
- Where
- Ochiltree County, 6.17 mi E of Farnsworth
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.290, -100.860
A roof was blown off of an outbuilding.
Hail, Ochiltree
- When
- August 19, 5:02 PM CST
- Where
- Ochiltree County, 6.17 mi E of Farnsworth
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.290, -100.860
One inch hail was reported.
Thunderstorm Wind, Ochiltree
- When
- August 19, 5:13 PM CST
- Where
- Ochiltree County, 2.07 mi S of Perryton
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 36.370, -100.800
An Oklahoma Mesonet truck equipped with an anemometer measured the 61 MPH gust.
Hail, Ochiltree
- When
- August 19, 5:13 PM CST to 5:23 PM CST
- Where
- Ochiltree County, 2.76 mi N of Farnsworth
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.320, -100.970
The hail was mostly dime to nickel size with some quarter size mixed in. The hail fell for 10 minutes.
Hail, Ochiltree
- When
- August 19, 5:23 PM CST to 5:33 PM CST
- Where
- Ochiltree County, 2.76 mi N of Farnsworth
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.320, -100.970
Dime to quarter size hail fell for about 10 minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, August 19 to 20, 20191 injured · $748,000 · EF3 · 41 events
- Rip Current in Florida, August 19, 20191 death · 1 event
- Hail and Damaging Winds in Georgia, August 19, 2019$65,000 · 1 in hail · 14 events
- Flash Flood and Damaging Winds in North Carolina, August 19, 2019$35,000 · 50 kt wind · 14 events
- Hail and Damaging Wind in North Dakota, August 19, 2019$45,000 · 1.75 in hail · 8 events
- Hail and Damaging Winds in Massachusetts, August 19, 2019$18,000 · 2 in hail · 20 events
- Hail and Damaging Winds in Virginia, August 19, 2019$33,000 · 60 kt wind · 4 events
- Damaging Winds in Alabama, August 19, 2019$31,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Virginia, August 19, 2019$20,000 · 1 in hail · 10 events
- Damaging Winds and Lightning Strike in Connecticut, August 19, 2019$21,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in New Jersey, August 19, 20191.5 in hail · 21 events
- Heat in Tennessee, August 19 to 21, 201919 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854276, 854277, 854278, 854279, 854287, 854300.